California, 2007Strong Wind in California, February 22, 2007
February 22, 2007 · NWS VEF · 1 event in 1 county or zone
A strong Pacific low pressure system brought strong winds to the Owens Valley on the 22nd.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific low pressure system brought strong winds to the Owens Valley on the 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 22, 3:30 PM PST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 22, 3:30 PM PST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PST THU FEB 22 2007
.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND WILL SWING
QUICKLY ACROSS THE REGION TONIGHT AND FRIDAY. STRONG AND GUSTY WINDS
AHEAD OF THE SYSTEM WILL DECREASE OVER MUCH OF THE AREA OVERNIGHT
THEN RAIN AND SNOW WILL SPREAD ACROSS THE REMAINDER OF THE AREA
TONIGHT AND FRIDAY. TEMPERATURES ARE EXPECTED TO DROP NEARLY 15
DEGREES ON FRIDAY BEFORE A SLIGHT WARMING TREND BEGINS SATURDAY AND
SUNDAY.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWED THE UPPER LOW STRADDLING THE
CENTRAL CALIFORNIA COAST AT 23Z AND MAKING STEADY PROGRESS INLAND.
THE LIGHTNING DETECTION NETWORK SHOWED THUNDERSTORMS ALONG THE COLD
FRONT FROM CENTRAL CALIFORNIA UP THROUGH NORTHERN CALIFORNIA. THE
FIRST THING TO NOTE WAS THE DEEPER MOISTURE PLUME IN THE SOUTHERN
SIERRA SHOULD PUSH TO THE EAST OF THE REGION BY 03Z FOLLOWED BY
LIMITED MOISTURE BUT MORE INSTABILITY SHOWERS DURING THE EVENING.
DECIDED TO DOWNGRADE THE WINTER STORM WARNING TO A SNOW ADVISORY FOR
THE EAST SLOPES AND HAVE IT END AT MIDNIGHT AS THE TROUGH AXIS
PASSES THROUGH. CLOUDS COULD BE SEEN FILLING IN ACROSS SOUTHWEST
NEVADA AND THIS WILL CONTINUE TO SPREAD EASTWARD AS BROAD ASCENT
PRECEDING THE SYSTEM INFLUENCES THE ENTIRE REGION THIS EVENING AND
OVERNIGHT. BOTH THE NAM AND GFS INDICATE A GOOD COUPLING OF MOISTURE
AND BROAD ASCENT SPREADING ACROSS SOUTHEAST CALIFORNIA INTO SOUTHERN
NEVADA BY 06Z FOLLOWED BY A DRY SLOT BETWEEN 06Z AND 12Z BEFORE THE
COLDER AIR ALOFT SPREADS IN ALONG WITH SCATTERED INSTABILITY
SHOWERS. WILL ISSUE A FLASH FLOOD WATCH FOR THE MORONGO BASIN AREA
OF CALIFORNIA DUE TO CONCERNS OF LOCALIZED MODERATE RAINFALL
IMPACTING THE BURN AREA OVER THE MOUNTAINS NEAR YUCCA VALLEY
OVERNIGHT. WILL LEAVE SNOW ADVISORIES IN EFFECT FOR SOUTH CENTRAL
NEVADA AND THE SPRING MOUNTAINS/SHEEP RANGE. THE BEST POTENTIAL FOR
BANDED HEAVY SNOWFALL STILL APPEARS TO BE LINCOLN COUNTY LATE
TONIGHT AND EARLY FRIDAY. WILL HAVE TO WATCH CLOSELY FOR POTENTIAL
LOCALIZED WARNING LEVEL AMOUNTS ASSOCIATED WITH THIS BANDING.
THE CENTER OF THE SYSTEM IS FORECAST TO BE ALONG THE NEVADA/UTAH
BORDER BY 18Z FRIDAY AND SHOWERS WILL GRADUALLY TAPER OFF AND SHIFT
EAST FRIDAY AFTERNOON AND EVENING. A SHORTWAVE RIDGE THEN QUICKLY
MOVES IN BEHIND THE SYSTEM SATURDAY FOR DRY WEATHER AND A MODERATE
REBOUND IN TEMPERATURES.
.LONG TERM...A SHORTWAVE IS FORECAST TO MOVE ACROSS NORTHERN NEVADA
SUNDAY WITH THE MAIN IMPACT FROM THE SYSTEM STAYING WELL TO THE
NORTH. FOR OUR AREA...IT WILL PRODUCE ADDITIONAL CLOUD COVER OVER
THE REGION AND BRING A SLIGHT CHANCE OF SHOWERS TO THE NORTHERN
ZONES. UNSETTLED WEATHER CONTINUES MONDAY AS A MOIST WESTERLY FLOW
BRINGS MID AND HIGH LEVEL CLOUDS ACROSS MUCH OF THE CENTRAL AND
NORTHERN AREAS OF THE CWA. THIS IS FOLLOWED BY ANOTHER STORM SYSTEM
MOVING ACROSS THE AREA TUESDAY BRINGING ANOTHER SHOT OF PRECIP TO
THE REGION. THIS ONE DOES NOT APPEAR TO HAVE A LOT OF MOISTURE WITH
IT AND ONLY SCATTERED LIGHT SHOWERS ARE INDICATED AT THIS TIME.
MODELS DIFFER SOMEWHAT ON THE OUTLOOK FOR THE END OF THE WEEK BUT
BASICALLY INDICATE DRY NORTHWESTERLY FLOW OVER THE REGION WITH
PLENTY OF HIGH LEVEL MOISTURE MOVING THROUGH. TEMPS TO REMAIN AT OR
BELOW NORMAL LEVELS THROUGH AT LEAST MID WEEK.
&&
.AVIATION...FOR KLAS: SUSTAINED SOUTHWEST WINDS WILL CONTINUE TO BE
BETWEEN 15 AND 20 KTS WITH GUSTS UP TO 30 KT THROUGH THE REST OF THE
AFTERNOON AND OVERNIGHT. SCT TO BKN CLOUD DECK BETWEEN 15 AND 20K FT
LOWERING TO AROUND 12K FEET IN THE EVENING. LIGHT RAIN SHOWERS AND
CIGS LOWERING TO 6K FEET IS POSSIBLE BY 04Z.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: SOUTHERLY WINDS WILL CONTINUE BETWEEN 18 TO 25 KT WITH
GUSTS GENERALLY TO 30 KTS. LOCAL GUSTS UP TO 40 KTS ARE POSSIBLE.
SCT TO BKN CLOUD DECK BETWEEN 10 AND 20K FT LOWERING TO 5 TO 15K
FEET OVERNIGHT. VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ARE POSSIBLE
TONIGHT OBSCURING MOUNTAIN TOPS. THE BEST COVERAGE AND POTENTIAL FOR
SHOWERS AND LOWER CEILINGS IS OVER NYE AND LINCOLN COUNTIES OF
SOUTHERN NEVADA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY UNTIL 6 PM THIS EVENING FOR ZONES 14...15 AND 17.
SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL 10 AM FRIDAY MORNING
FOR ZONES 14...15...18 AND 19.
.AZ...NONE.
.CA...WIND ADVISORY UNTIL 6 PM THIS EVENING FOR ZONES 520 AND
522. SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT FOR ZONE 519.
&&
ADAIR/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 22, 5:53 AM PST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
553 AM PST THU FEB 22 2007
CAZ519-230500-
EASTERN SIERRA SLOPES-
553 AM PST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST FRIDAY...
A STRONG AREA OF LOW PRESSURE APPROACHING THE CALIFORNIA WILL SPREAD
SNOW...HEAVY AT TIMES ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA
LATE THIS AFTERNOON AND EVENING. PLEASE REFER TO THE LATEST
WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONDITIONS WILL IMPROVE FRIDAY MORNING AS THE STORM SYSTEM MOVES
EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CAZ520>522-NVZ017-230500-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY-
553 AM PST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...
STRONG SOUTH TO SOUTHEAST WINDS WITH GUSTS UP TO 45 MPH WILL OCCUR
ACROSS PORTIONS OF INYO COUNTY TODAY IN ADVANCE OF A STRONG AREA
OF LOW PRESSURE. PLEASE REFER TO THE LATEST WEATHER MESSAGE FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONDITIONS WILL IMPROVE FRIDAY MORNING AS THE STORM SYSTEM MOVES
EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NVZ014-015-230500-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
553 AM PST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...
...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
FRIDAY...
STRONG SOUTH TO SOUTHEAST WINDS WITH GUSTS UP TO 45 MPH WILL OCCUR
ACROSS PORTIONS OF SOUTH CENTRAL NEVADA TODAY IN ADVANCE OF A
STRONG AREA OF LOW PRESSURE. SNOW...HEAVY AT TIMES WILL OCCUR IN
AN AREA BETWEEN GOLDFIELD AND PIOCHE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS THE STORM SYSTEM MOVES
EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NVZ018-019-230500-
SHEEP RANGE-SPRING MOUNTAINS-
553 AM PST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
FRIDAY...
SNOW SHOWERS WILL OCCUR IN THE SPRING MOUNTAINS AND SHEEP RANGE
LATE THIS EVENING THROUGH FRIDAY MORNING. PLEASE REFER TO THE
LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS THE STORM SYSTEM MOVES
EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 22, 3:29 PM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PST THU FEB 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST MERCURY 36.67N 116.00W
02/22/2007 M54 MPH NYE NV OTHER FEDERAL
&&
CSCHLOTTLocal storm report, Feb 22, 4:03 PM PST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM PST THU FEB 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM DUST STORM FURNACE CREEK 36.45N 116.85W
02/22/2007 INYO CA OTHER FEDERAL
VISIBILITIES REDUCED TO 1/4 MILE AT TIMES IN BLOWING DUST
AND SAND BETWEEN NOON AND 350 PM.
&&
CSCHLOTTStrong Wind, Owens Valley
- When
- February 22, 4:36 PM PST to 5:40 PM PST
- Where
- Owens Valley forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
Strong winds flipped over three vehicles on Highway 395 between 4:36 PM and 5:40 PM PST.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, February 22, 2007$34,000 · 17 events
- High Wind in Virginia, February 22, 2007$37,000 · 57 kt wind · 15 events
- Heavy Snow in New York, February 22 to 23, 2007$55,000 · 4 events
- Lake-Effect Snow in Pennsylvania, February 22 to 23, 2007$50,000 · 2 events
- Winter Weather in Idaho, February 22, 20074 injured · 1 event
- Heavy Snow and High Wind in Nevada, February 22 to 23, 2007$30,000 · 58 kt wind · 8 events
- Heavy Snow in California, February 22 to 23, 200720 events
- High Wind in North Carolina, February 22 to 23, 2007$22,000 · 58 kt wind · 3 events
- Winter Weather in Washington, February 22, 20072 injured · 1 event
- Flooding in Indiana, February 22 to 28, 2007$20,000 · 2 events
- Strong Wind in American Samoa, February 22, 2007$20,000 · 2 events
- Strong Wind in West Virginia, February 22, 2007$17,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10538.